IMPORTANT INFORMATION: DRUG WARNING
Daytrana Patch Warning – Skin Color Loss
June 24, 2015, The U.S. Food and Drug Administration (FDA) issued a warning to patients and their prescribers regarding skin color loss as a result of the Daytrana Patch (methylphenidate transdermal system). A new warning label is now required by the FDA to inform patients about chemical leukoderma, which is a skin condition that may be caused by this medication.
The Daytrana Patch is used for the treatment of Attention Deficit Hyperactivity Disorder (ADHD), to increase attention and decrease restlessness in children and adolescents who are overactive, cannot concentrate for extended periods of time, or are easily distracted and impulsive.
Chemical leukoderma is the discoloring of the skin due to repeated exposure to certain chemicals. The discoloring of the skin is not harmful, however it can cause emotional distress and it is not known whether chemical leukoderma is reversible. The area of skin that may lose color can range in size up to about 8 inches in diameter.
Patients using the Daytrana patch should not stop their medication without first talking to their prescriber and should watch for areas of lighter skin developing, especially under the drug patch. If any indication of skin color loss is noticed, patients should contact their prescriber immediately to report the changes. The FDA recommends that health care professionals consider alternative treatments for patients who experience these skin color changes.
Adverse events that may be related to the use of this product may also be reported to the United States Food and Drug Administration's (FDA) MedWatch Adverse Event Reporting Program either online, by regular mail or by fax:
Regular Mail: use postage-paid FDA form 3500 available at: www.fda.gov/MedWatch/getforms.htm. Mail the form to: MedWatch, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787